MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR9F
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, evidence of clinical use was identified.The tip of the distal end of the blade was broken off and returned with the device.The teflon pad, jaw, handle and contact rings appear to be intact.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: jaws/blade subassembly damage.Incidental and prolonged activation against solid surfaces, such as bone or plastic.The instructions for use (ifu) state: avoid contact with any and all metal or plastic instruments or objects when the instrument is activated.Contact with staples, clips, or other instruments while the instrument is activated may result in cracked or broken blades, which may be identified by generator solid tone or instrument error.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this happens, there may be a system failure signaled by a continuous tone or alert screen when either of the foot pedals or hand control buttons is depressed.Scratches on the blade may lead to premature blade failure.The entire exposed blade tip and any exposed blade shaft is active and will cut/coagulate tissue when the harmonic focus®+ shears blade is activated.Be careful to avoid inadvertent contact between all exposed blade surfaces and surrounding tissue when using the harmonic focus + instrument.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the device malfunctioned.The tip of the device broke at the beginning of the case while in use but the device was replaced and surgery was completed.There was no patient injury or medical intervention, and extended procedure time reported was just a few minutes only to replace the device.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key12303079
Report Number0001056128-2021-00044
Device Sequence Number17047015
Product Code NLQ
UDI-Device Identifier07613327348248
UDI-Public07613327348248
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2024
Device Model NumberHAR9F
Device Catalogue NumberHAR9FRR
Device Lot Number12654641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1